On the cancellation problem for algebraic tori

Abstract : We address a variant of Zariski Cancellation Problem, asking whether two varieties which become isomorphic after taking their product with an algebraic torus are isomorphic themselves. Such cancellation property is easily checked for curves, is known to hold for smooth varieties of log-general type by virtue of a result of Iitaka-Fujita and more generally for non $\mathbb{A}^1_*$-uniruled varieties. We show in contrast that for smooth affine factorial $\mathbb{A}^1_*$-ruled varieties, cancellation fails in any dimension bigger than or equal to two.
Document type :
Journal articles
Complete list of metadatas

Cited literature [16 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01075315
Contributor : Adrien Dubouloz <>
Submitted on : Friday, October 17, 2014 - 11:43:06 AM
Last modification on : Friday, June 8, 2018 - 2:50:07 PM
Long-term archiving on : Sunday, January 18, 2015 - 10:21:14 AM

Files

ToriCancel.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Adrien Dubouloz. On the cancellation problem for algebraic tori. Annales de l'Institut Fourier, Association des Annales de l'Institut Fourier, 2016, 66 (6), pp.2621-2640. ⟨10.5802/aif.3073⟩. ⟨hal-01075315⟩

Share

Metrics

Record views

286

Files downloads

103